Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 16, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Nov 15, 2016, 5:46 PM EST for Monroe County, Florida. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2016, 5:46 PM EST (22:46 UTC)
- Expired
- Nov 16, 2016, 5:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419 WHUS42 KKEY 152246 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 546 PM EST TUE NOV 15 2016 FLZ076>078-161000- /O.NEW.KKEY.CF.S.0016.161115T2246Z-161116T1000Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 546 PM EST TUE NOV 15 2016 ...MINOR COASTAL FLOODING EXPECTED AGAIN TONIGHT... * COASTAL FLOODING...NUISANCE COASTAL FLOODING OF LOW-LYING AREAS AND ROADS WILL RETURN TONIGHT THROUGHOUT THE FLORIDA KEYS. DESPITE LIGHT RAINFALL ACROSS THE ISLAND CHAIN...LARGE PUDDLES WHICH CROP- UP OVERNIGHT WILL LIKELY NOT CONTAIN FRESHWATER...AND WILL LIKELY CONTAIN MOSTLY SALTWATER. * TIMING...NUISANCE COASTAL FLOODING WILL PEAK NEAR THE TIMES OF HIGH TIDE TONIGHT AND EARLY WEDNESDAY MORNING...AND WILL LIKELY RETURN WEDNESDAY NIGHT FOR MUCH OF THE FLORIDA KEYS. * IMPACTS...SALTWATER FLOODING OF LOW ELEVATION STREETS AND LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVERTOPPED. $$ CLR
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 15, 2:42 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Nov 15, 2:42 PM EST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Key West FL 242 PM EST Tue Nov 15 2016 .DISCUSSION... .CURRENTLY... Skies are cloudy with temperatures in the mid to upper 70s along the island chain. Meanwhile, local radars are detecting numerous patches of rain with embedded isolated showers on the Florida Straits, but with only a few patches of light rain and sprinkles along the Florida Keys northward. Surface wise, a decaying cool front is draped across south central Florida and the adjacent atlantic and gulf waters. On our marine district, winds are mostly northeast at 10 to 15 knots except mostly east at 5 to 10 knots on the waters adjacent to the Upper Keys including Florida Bay. .SHORT TERM...(Tonight through Friday) A formidable mid and upper level trough extending from the Florida panhandle southwestward into the Gulf of Mexico will drive east southeastward and across the Sunshine State early Wednesday morning, with high pressure governing our sensible weather elements for the balance of this week. With that said, will maintain likely rain chances but rainfall amounts should be light tonight. Thereafter, only nickle pops at best will be kept for the rest of this period. High temperatures will average in the upper 70s with overnight lows in the upper 60s. && .LONG TERM...(Friday night through Tuesday) It appears medium range guidance is coming into at least agreement with a cold front approaching our area Sunday or Sunday night, with cooler and drier air to follow into next week. With that said, low level confluence will be limited with mid and upper level ascent limited, hence only isolated showers will be retained. && .MARINE... A Small Craft Should Exercise Caution headline will be carried for the Florida Straits, the outer waters of Mainland Monroe and the waters in and around Dry Tortugas, elsewhere, moderate north to northeast winds will increase to near 15 knots. Moderate to fresh winds will become fresh to occasionally strong Wednesday night and persist for the balance of the week when headlines will likely be needed. && .AVIATION... VFR with occasional MVFR CIGS/VIS will continue in the short term as shower coverage expands from south to north across the island chain. NNE light to gentle breezes will back to the north with the FROPA, and showers will likely diminish after 12z. Expect moderate northerly breezes after 16/12z with gusts near 20 kts. && .CLIMATE... In 1975, the daily record low temperature of 56F was last recorded in Key West. Temperature records have been kept since 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 69 77 68 78 / 70 - 0 0 Marathon 68 77 67 78 / 70 - 0 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...APA Aviation/Nowcasts....MCLOVIN Data Collection......Vickery Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 15, 6:02 AM EST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 602 AM EST TUE NOV 15 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-161100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 602 AM EST TUE NOV 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A COASTAL FLOOD ADVISORY LIKELY WILL BE REQUIRED TONIGHT. UNUSUALLY HIGH WATER LEVELS WILL DEVELOP AROUND THE TIME OF HIGH TIDE TONIGHT. THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COASTAL FLOOD ADVISORY MAY BE REQUIRED WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE STRAITS OF FLORIDA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND FOR ALL FLORIDA KEYS COASTAL WATERS MARINE ZONES BETWEEN FRIDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KASPER
In the hours before
Local storm report, Nov 15, 4:40 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
440 PM EST TUE NOV 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM WATER SPOUT 4 E WINDLEY KEY 24.96N 80.54W
11/15/2016 GMZ042 FL COAST GUARD
WATERSPOUT REPORTED BY U.S. COAST GUARD STATION
ISLAMORADA OCEAN SIDE OF MILE MARKER 88 ON US 1 AT 1234
PM EST.
&&
EVICKERYThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 7:16 PM EST | Coastal Flood Statement | KEY | Monroe | 10 hr |
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.